Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 436, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 24, 2012, 10:02 PM EDT for Clark County, Indiana; Oldham County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 10:02 PM EDT (02:02 UTC)
- Expired
- Jul 24, 2012, 10:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clark County, IN, Oldham County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS53 KLMK 250202
SVRLMK
INC019-KYC185-250230-
/O.NEW.KLMK.SV.W.0436.120725T0202Z-120725T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1030 PM EDT
* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VESTA...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LA GRANGE...
GOSHEN...
SKYLIGHT AND GREENHAVEN...
CEDAR POINT AND DEMPLYTOWN...
BUCKNER AND PARK LAKE...
CENTERFIELD AND FLOYDSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3835 8529 3830 8544 3830 8545 3828 8547
3831 8552 3851 8562 3857 8552
TIME...MOT...LOC 0202Z 329DEG 24KT 3847 8553
WIND...HAIL 60MPH 1.50IN
$$
131 follow-up statement
704
WWUS53 KLMK 250228
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT TUE JUL 24 2012
INC019-KYC185-250238-
/O.EXP.KLMK.SV.W.0436.000000T0000Z-120725T0230Z/
CLARK IN-OLDHAM KY-
1028 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR OLDHAM AND EASTERN CLARK
COUNTIES WILL EXPIRE AT 1030 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3835 8529 3830 8544 3830 8545 3828 8547
3831 8552 3851 8562 3857 8552
TIME...MOT...LOC 0228Z 329DEG 24KT 3832 8542
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:39 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 24, 9:39 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT TUE JUL 24 2012
.Forecast Update...
Issued at 938 PM EDT Tue Jul 24 2012
Have updated the forecast to remove a good portion of the severe
thunderstorm watch from our CWA. Focus for the best coverage and
strength of storms has shifted back to the northeast across southern
Indiana and north central Kentucky. Therefore, will leave only the
counties closest to convection (Meade, Breckinridge, Hardin, Larue)
in the watch through 11 PM EDT. After collaboration with the Storm
Prediction Center, decided not to extend watch northeastward as
strength of storms will diminish over the next couple of hours with
the loss of daytime heating and only a very isolated severe threat is
anticipated in the immediate future.
Have increased pops (likely) for a good portion of southern Indiana
and north central Kentucky to account for cluster of storms
converging into a complex. This is expected to persist until
midnight or after, before the storms move into a more worked over
environment and boundary layer continues to stabilize. Thereafter,
will leave small chances for a shower or storm as low level jet
between 25-30 knots gets going over the eastern CWA. Updated
products already out.
&&
.Short Term (Today through Wednesday)...
Issued at 300 PM EDT Tue Jul 24 2012
Biggest challenges are severe convection this afternoon and evening,
and heat and humidity Wednesday afternoon. Strong to severe storms
have moved into eastern Kentucky, but have left behind a few
different outflow boundaries across central Kentucky. Unstable
environment could still support the development of strong to severe
storms east of I-65, with damaging winds as the main threat.
Overnight is a low-confidence forecast with NW flow aloft and a warm
and moist air mass in the low levels. As evidenced by last night
over northern Illinois, it will not take too much to spark nocturnal
convection before the upper ridge caps us off. Therefore will
continue at least 20 POPs overnight across the Bluegrass.
Stronger ridging on Wednesday will put us back in the extreme heat.
Several degrees of spread between the GFS MOS and NAM MOS, and as
has been the case for most of the summer, will favor the warmer NAM.
Max temps will be just over 100 over southern Indiana and west of
I-65 in Kentucky, with mid/upper 90s farther east. Dewpoints will
only mix down into the mid/upper 60s in the hottest areas, which
will support heat index values close to 105. Therefore will raise a
heat advisory roughly along and west of a line from Frankfort to
Bowling Green for Wednesday.
.Long Term (Thursday through Tuesday)...
Issued at 300 PM EDT Tue Jul 24 2012
The upper-level ridge will slowly shift south as a trough digs from
south-central Canada into the eastern United States by the weekend.
The upper-level trough and associated surface cold front will
traverse the Ohio Valley Thursday night through Friday, which will
provide the best chance of area-wide showers and thunderstorms. At
this time it appears storms will develop across southern IL and IN
Thursday afternoon, with development across portions of KY by late
afternoon and evening. With plenty of diurnal heating and
precipitable water values around 2 inches, CAPE values in the
2000-3000 J/kg will be possible. As mentioned in the previous
discussion, multi-cell clusters are expected to develop with 0-6km
bulk shear values of 25-30 knots. It still appears convection could
grow upscale and form a cold-pool line of convection. This
convection and any additional development along the actual cold
front will move through Thursday night and exit the area during the
day Friday. Strong winds, excessive lightning, and heavy rainfall
would be the main threats with these storms.
With the passage of the cold front by late Friday, northwest flow
aloft will become established overhead, while surface high pressure
builds in from the northwest. Precipitation chances appear slim over
the weekend, with a slight chance of some storms associated with
remnant low-level moisture and afternoon heating across our east.
Ridging aloft will begin to edge into the area Monday and Tuesday.
Could see another chance of showers and thunderstorms both days as
convection develops on the periphery of ridging aloft.
As for temperatures, highs will be in the mid to upper 90s, perhaps
touching 100 at some locations Thursday. Heat index values will
reach the low 100s, with some locations maybe touching Heat Advisory
criteria before convection develops. Fortunately, heights and
temperatures will decrease Friday and through the weekend, with the
approach and passage of the front. Middle 80s to around 90 degrees
will be common Friday through Sunday, with lower humidity expected.
Overnight lows will drop back into the upper 60s to low 70s.
Temperatures could increase a few degrees Tuesday, with the ridge
aloft building over the area, but convection and debris clouds could
hold temps down a bit.
&&
.Aviation (00Z TAF Issuance)...
Issued at 650 PM EDT Tue Jul 24 2012
Outflow boundaries have helped to suppress convection well south of
SDF and LEX. However, a decent cluster of strong storms is about 40
miles NE of BWG, and could yet impact the terminal. Inclusion of any
prevailing thunderstorms will be a press time decision, but at this
point it seems quite likely that we will at least carry VCTS to
account for shifting and gusty winds in the outflow. Other than
that, conditions at the terminal should remain VFR unless there is a
direct impact from thunderstorms.
Any threat from convection should wane by 02Z, leaving behind VFR
conditions for most of the rest of the night. Only uncertainty is
fog potential in BWG if they should pick up substantial rain. Model
guidance is advertising MVFR visibility there, but as difficult as
it has been to get fog in recent weeks, will keep it VFR unless it
is obvious that there will be rain at BWG.
Hot ridge will dominate on Wednesday, and keep a lid on any
convection. VFR conditions expected with no more than a few diurnal
Cu, with higher bases than what we have seen the last few days.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
WEDNESDAY FOR INZ076>079-083-084-089>092.
KY...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
WEDNESDAY FOR KYZ023>035-038-039-045-053-061>063-070>072.
Update...........BJS
Short Term.......RAS
Long Term........MJP
Aviation.........RASHazardous weather outlook, Jul 24, 8:23 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 823 PM EDT TUE JUL 24 2012 KYZ064>067-073>078-081-082-260330- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 823 PM EDT TUE JUL 24 2012 /723 PM CDT TUE JUL 24 2012/ ...SEVERE THUNDERSTORM WATCH 514 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. A FEW OF THE STORMS COULD BE STRONG TO SEVERE WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED TO REPORT INSTANCES OF HEAVY RAIN OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ023>028-053-061>063-070>072-260330- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN 823 PM EDT TUE JUL 24 2012 /723 PM CDT TUE JUL 24 2012/ ...SEVERE THUNDERSTORM WATCH 514 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. A FEW OF THE STORMS COULD BE STRONG TO SEVERE WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID TEMPERATURES WILL CONTINUE AGAIN ON MONDAY WITH MAXIMUM HEAT INDICES TOPPING OUT AROUND 105 DEGREES IN THE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED TO REPORT INSTANCES OF HEAVY RAIN OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ029>035-038-039-045-260330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- ANDERSON KY-NELSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT... TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN 823 PM EDT TUE JUL 24 2012 /723 PM CDT TUE JUL 24 2012/ ...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. ANY STORMS WOULD CONTAIN BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID TEMPERATURES WILL CONTINUE AGAIN ON MONDAY WITH MAXIMUM HEAT INDICES TOPPING OUT AROUND 105 DEGREES IN THE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ036-037-040>043-046>049-054>057-260330- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER... RICHMOND 823 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO POSSIBLY NUMEROUS STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE BLUEGRASS REGION LATE THIS AFTERNOON OR EVENING. STRONG INSTABILITY AND MODEST NORTHWEST WINDS ALOFT MAY ALLOW THESE STORMS TO BECOME ORGANIZED INTO CLUSTERS OR BOWING SEGMENTS. SHOULD THESE STORMS BECOME ORGANIZED...SEVERAL OCCURRENCES OF DAMAGING WINDS MAY DEVELOP. HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON. HIGHS TODAY WILL REACH THE LOWER TO MID 90S...WITH AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS
In the hours before
Local storm report, Jul 24, 8:55 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 S GLEANINGS 37.49N 85.53W
07/24/2012 LARUE KY LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG LEVELWOODS ROAD.
DELAYED REPORT.
0620 PM TSTM WND DMG 2 NW ALLENDALE 37.39N 85.61W
07/24/2012 GREEN KY BROADCAST MEDIA
ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.
0630 PM FLOOD TELL CITY 37.95N 86.76W
07/24/2012 PERRY IN PUBLIC
FLOODING REPORTED NEAR TELL CITY.
0651 PM TSTM WND DMG 3 ENE SONORA 37.54N 85.84W
07/24/2012 LARUE KY LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG SIBERIA ROAD. DELAYED
REPORT.
0701 PM FLOOD 2 S ELIZABETHTOWN 37.67N 85.87W
07/24/2012 HARDIN KY AMATEUR RADIO
WATER STANDING ON HWY 242.
0801 PM HAIL SELLERSBURG 38.39N 85.76W
07/24/2012 M1.00 INCH CLARK IN BROADCAST MEDIA
0820 PM HAIL GOSHEN 38.41N 85.59W
07/24/2012 M1.75 INCH OLDHAM KY BROADCAST MEDIA
0827 PM HAIL GOSHEN 38.41N 85.59W
07/24/2012 M1.00 INCH OLDHAM KY TRAINED SPOTTER
0850 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M0.75 INCH OLDHAM KY TRAINED SPOTTER
0851 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M0.50 INCH OLDHAM KY TRAINED SPOTTER
0852 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M1.75 INCH OLDHAM KY BROADCAST MEDIA
0855 PM HAIL 2 NNW SMITHFIELD 38.41N 85.27W
07/24/2012 M0.50 INCH HENRY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200910 LMK1200905 LMK1200904 LMK1200913 LMK1200903
LMK1200906 LMK1200908 LMK1200907 LMK1200909 LMK1200911 LMK1200912
LMK1200914
SZAPPANOSLocal storm report, Jul 24, 9:05 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 S GLEANINGS 37.49N 85.53W
07/24/2012 LARUE KY LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG LEVELWOODS ROAD.
DELAYED REPORT.
0620 PM TSTM WND DMG 2 NW ALLENDALE 37.39N 85.61W
07/24/2012 GREEN KY BROADCAST MEDIA
ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.
0630 PM FLOOD TELL CITY 37.95N 86.76W
07/24/2012 PERRY IN PUBLIC
FLOODING REPORTED NEAR TELL CITY.
0651 PM TSTM WND DMG 3 ENE SONORA 37.54N 85.84W
07/24/2012 LARUE KY LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG SIBERIA ROAD. DELAYED
REPORT.
0701 PM FLOOD 2 S ELIZABETHTOWN 37.67N 85.87W
07/24/2012 HARDIN KY AMATEUR RADIO
WATER STANDING ON HWY 242.
0801 PM HAIL SELLERSBURG 38.39N 85.76W
07/24/2012 M1.00 INCH CLARK IN BROADCAST MEDIA
0820 PM HAIL GOSHEN 38.41N 85.59W
07/24/2012 M1.75 INCH OLDHAM KY BROADCAST MEDIA
0827 PM HAIL GOSHEN 38.41N 85.59W
07/24/2012 M1.00 INCH OLDHAM KY TRAINED SPOTTER
0850 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M0.75 INCH OLDHAM KY TRAINED SPOTTER
0851 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M0.50 INCH OLDHAM KY TRAINED SPOTTER
0852 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M1.75 INCH OLDHAM KY BROADCAST MEDIA
0855 PM HAIL 2 NNW SMITHFIELD 38.41N 85.27W
07/24/2012 M0.50 INCH HENRY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200910 LMK1200905 LMK1200904 LMK1200913 LMK1200903
LMK1200906 LMK1200908 LMK1200907 LMK1200909 LMK1200911 LMK1200912
LMK1200914
SZAPPANOSSpecial weather statement, Jul 24, 9:06 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 906 PM EDT TUE JUL 24 2012 INC025-061-117-175-250135- WASHINGTON IN-ORANGE IN-HARRISON IN-CRAWFORD IN- 906 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF ENGLISH...AND MOVING SOUTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... TEMPLE AND HARDINSBURG... HOGTOWN AND MARENGO... PILOT KNOB... MILLTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3844 8616 3826 8633 3843 8658 3857 8644 TIME...MOT...LOC 0106Z 309DEG 22KT 3843 8641 MP
Local storm report, Jul 24, 9:34 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL CROPPER 38.32N 85.12W
07/24/2012 M1.50 INCH SHELBY KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1200915
SZAPPANOSLocal storm report, Jul 24, 9:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 S GLEANINGS 37.49N 85.53W
07/24/2012 LARUE KY LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG LEVELWOODS ROAD.
DELAYED REPORT.
0620 PM TSTM WND DMG 2 NW ALLENDALE 37.39N 85.61W
07/24/2012 GREEN KY BROADCAST MEDIA
ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.
0630 PM FLOOD TELL CITY 37.95N 86.76W
07/24/2012 PERRY IN PUBLIC
FLOODING REPORTED NEAR TELL CITY.
0651 PM TSTM WND DMG 3 ENE SONORA 37.54N 85.84W
07/24/2012 LARUE KY LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG SIBERIA ROAD. DELAYED
REPORT.
0701 PM FLOOD 2 S ELIZABETHTOWN 37.67N 85.87W
07/24/2012 HARDIN KY AMATEUR RADIO
WATER STANDING ON HWY 242.
0801 PM HAIL SELLERSBURG 38.39N 85.76W
07/24/2012 M1.00 INCH CLARK IN BROADCAST MEDIA
0820 PM HAIL GOSHEN 38.41N 85.59W
07/24/2012 M1.75 INCH OLDHAM KY BROADCAST MEDIA
0827 PM HAIL GOSHEN 38.41N 85.59W
07/24/2012 M1.00 INCH OLDHAM KY TRAINED SPOTTER
0850 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M0.75 INCH OLDHAM KY TRAINED SPOTTER
0851 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M0.50 INCH OLDHAM KY TRAINED SPOTTER
0852 PM HAIL LA GRANGE 38.40N 85.38W
07/24/2012 M1.75 INCH OLDHAM KY BROADCAST MEDIA
0855 PM HAIL 2 NNW SMITHFIELD 38.41N 85.27W
07/24/2012 M0.50 INCH HENRY KY TRAINED SPOTTER
0913 PM HAIL CROPPER 38.32N 85.12W
07/24/2012 M1.50 INCH SHELBY KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1200910 LMK1200905 LMK1200904 LMK1200913 LMK1200903
LMK1200906 LMK1200908 LMK1200907 LMK1200909 LMK1200911 LMK1200912
LMK1200914 LMK1200915
SZAPPANOSSpecial weather statement, Jul 24, 10:00 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT TUE JUL 24 2012
INC019-KYC185-250230-
CLARK IN-OLDHAM KY-
1000 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...NICKEL SIZE HAIL...AND 50 MPH WINDS IN CLARK COUNTY INDIANA...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
PROSPECT TO 10 MILES NORTHEAST OF PROSPECT...MOVING SOUTHEAST AT 30
MPH.
FREQUENT LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LA GRANGE...
ROLLING HILLS AND RUSSELL CORNER...
OWEN AND DEMPLYTOWN...
GOSHEN AND LIRO...
CENTERFIELD AND BALLARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3836 8528 3831 8533 3830 8537 3831 8539
3830 8541 3830 8542 3830 8543 3830 8545
3829 8548 3834 8557 3855 8564 3858 8549
TIME...MOT...LOC 0200Z 336DEG 27KT 3853 8557 3846 8553
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:20 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 24, 8:46 PM EDT | Special Weather Statement | LMK | Dubois | 29 min |
| Jul 24, 9:06 PM EDT | Special Weather Statement | LMK | Crawford | 29 min |
| Jul 24, 9:15 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 30 min |
| Jul 24, 10:16 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 29 min |
| Jul 25, 10:30 AM EDT | Excessive Heat Warning | LMK | Crawford, Dubois, Orange, Perry | 10 hr |
| Jul 25, 3:42 PM EDT | Heat Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 27 hr |
| Jul 24, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 28 min |
| Jul 24, 9:09 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 31 min |
| Jul 24, 9:33 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 16 min |
| Jul 24, 10:00 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| Jul 25, 7:08 AM EDT | Special Weather Statement | LMK | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.